Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 148, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 28, 2008, 5:41 PM CDT for Culberson County, Texas; Eddy County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2008, 5:41 PM CDT (22:41 UTC)
- Expired
- May 28, 2008, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Eddy County, NM, Culberson County, TX
The radar
The El Paso radar (KEPZ), 182 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:28 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4826 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 282241
SVRMAF
NMC015-TXC109-282345-
/O.NEW.KMAF.SV.W.0148.080528T2241Z-080528T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
541 PM CDT WED MAY 28 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
NORTHWESTERN CULBERSON COUNTY IN SOUTHWEST TEXAS...
* UNTIL 645 PM CDT/545 PM MDT/
* AT 435 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES SOUTHWEST OF PINE SPRINGS...MOVING SOUTHEAST AT 10 MPH. ANOTHER
SEVERE THUNDERSTORM WAS LOCATED JUST NORTH OF PINE SPRINGS AND LIKELY
PRODUCING NICKEL SIZED HAIL. THIS STORM IS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
WESTERN CULBERSON COUNTY...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY
EVENING/900 PM MDT WEDNESDAY EVENING/ FOR SOUTHEAST NEW MEXICO.
LAT...LON 3201 10491 3202 10485 3215 10485 3215 10440
3140 10438 3139 10492 3195 10494
TIME...MOT...LOC 2239Z 304DEG 10KT 3165 10497
$$2 follow-up statements
000
WWUS54 KMAF 282309
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
609 PM CDT WED MAY 28 2008
NMC015-TXC109-282345-
/O.CON.KMAF.SV.W.0148.000000T0000Z-080528T2345Z/
EDDY NM-CULBERSON TX-
609 PM CDT WED MAY 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
CDT/545 PM MDT/ FOR NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY
COUNTIES...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 18 MILES SOUTH OF PINE SPRINGS...MOVING EAST AT 15 MPH.
ANOTHER NEARLY STATIONARY SEVERE THUNDERSTORM WAS LOCATED JUST
NORTH OF PINE SPRINGS. THIS STORM IS CAPABLE OF PRODUCING PENNY
SIZE HAIL.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
WEST CENTRAL CULBERSON COUNTY AND CENTRAL CULBERSON COUNTY...
PINE SPRINGS...
MOTORISTS TRAVELING ON ON TEXAS HIGHWAY 54 AND U.S. HIGHWAY 180/62...
DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY
EVENING/900 PM MDT WEDNESDAY EVENING/ FOR SOUTHEAST NEW MEXICO.
LAT...LON 3201 10491 3202 10485 3215 10485 3215 10440
3140 10438 3139 10492 3195 10494
TIME...MOT...LOC 2305Z 291DEG 14KT 3162 10486
$$000 WWUS54 KMAF 282316 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 616 PM CDT WED MAY 28 2008 NMC015-282325- /O.CAN.KMAF.SV.W.0148.000000T0000Z-080528T2345Z/ EDDY NM- 516 PM MDT WED MAY 28 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EDDY COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO. LAT...LON 3176 10492 3178 10439 3147 10438 3155 10492 TIME...MOT...LOC 2315Z 276DEG 14KT 3166 10482 $$ TXC109-282345- /O.CON.KMAF.SV.W.0148.000000T0000Z-080528T2345Z/ CULBERSON TX- 616 PM CDT WED MAY 28 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL CULBERSON COUNTY... AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL CULBERSON COUNTY...OR ABOUT 16 MILES SOUTH OF PINE SPRINGS...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... WEST CENTRAL CULBERSON COUNTY AND CENTRAL CULBERSON COUNTY... MOTORISTS TRAVELING ON ON TEXAS HIGHWAY 54 AND U.S. HIGHWAY 180/62... DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO. LAT...LON 3176 10492 3178 10439 3147 10438 3155 10492 TIME...MOT...LOC 2315Z 276DEG 14KT 3166 10482 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:10 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 28, 4:10 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 PM CDT WED MAY 28 2008 .UPDATE... WE HAVE UPDATED THE FORECAST TO INCLUDE THE MENTION OF TORNADO WATCH NUMBER 383 IN EFFECT UNTIL 9 PM MDT FOR EDDY COUNTY IN NEW MEXICO. ALL FORECAST PRODUCTS HAVE BEEN SENT. && .PREV DISCUSSION... /ISSUED 214 PM CDT WED MAY 28 2008/ DISCUSSION... SHORT TERM FORECAST CONCERNS ARE ONCE AGAIN CONVECTION...THIS TIME IN THE DAVIS MOUNTAINS AND SOUTHEASTERN NEW MEXICO. THUNDERSTORM CURRENTLY SEEN GOING UP IN JEFF DAVIS COUNTY NOT UNEXPECTED GIVEN 60S DEWPOINTS AND PLENTY OF SUN. DEEPER SOUTHERLY FLOW TODAY WILL KEEP THUNDERSTORMS MOVING NORTH INSTEAD OF EAST AS THE PAST SEVERAL DAYS WHICH SHOULD KEEP THE CONVECTION IN WEST TEXAS OVER LESS POPULATED AREAS. THE BIG QUESTION IS WHAT IS GOING TO HAPPEN IN EASTERN NEW MEXICO. MODEL DATA SHOW ENOUGH INSTABILITY AND SHEAR TO SUPPORT SEVERE CONVECTION...HOWEVER HOW ACCURATE IS THE MODEL DATA? STRONG EASTERLY WINDS ARE GRADUALLY SUBSIDING AT GDP BUT THIS IS SOME INDICATION THAT THE COOL AIR MASS IS DEEP ENOUGH TO AFFECT THE HIGHER ELEVATIONS. UPSLOPE FLOW ALL DAY HAS KEPT MOSTLY CLOUDY CONDITIONS IN ACROSS ALL EASTERN NM KEEPING TEMPS DOWN AND PREVENTING ANY CONVECTIVE INITIATION THUS FAR. CLOUDS ARE SHOWING SIGNS OF BREAKING AND THERE SHOULD BE THUNDER WITHIN A COUPLE OF HOURS BUT THIS COULD BUST SHOULD THE CLOUDS HANG IN. LARGE HAIL AND WIND WILL BE THE PRIMARY THREAT IN NM...BUT CANNOT RULE OUT AN ISOLATED TORNADO GIVEN THE NICE DIRECTIONAL SHEAR NOTED ON FORECAST HODOGRAPHS. THE LONGER TERM FORECAST IS A SUMMER TIME PATTERN DOMINATED BY AN UPPER HIGH...ALBEIT WEAK AND BROAD...SITUATED OVER TEXAS AND MEXICO. THIS MEANS HOT TEMPERATURES...AND AN EASTERLY FLOW KEEPING LOW LEVEL MOISTURE PUMPING INTO WEST TEXAS. WE COULD SEE MOUNTAIN CONVECTION EVERY DAY THIS FORECAST PERIOD BUT AM NOT QUITE YET READY TO PUT POPS IN THE FORECAST. OUR FIRE WEATHER SEASON MAY BE FINALLY COMING TO AN END WITH INCREASING AFTERNOON HUMIDITIES. HENNIG && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/77
Hazardous weather outlook, May 28, 5:16 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 516 PM CDT WED MAY 28 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292230- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 516 PM CDT WED MAY 28 2008 /416 PM MDT WED MAY 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. SOME OF THE STORMS THAT DEVELOP MAY BECOME SEVERE. LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. THE MOST LIKELY AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE OVER THE UPPER TRANS PECOS...THE MOUNTAINOUS TERRAIN OF WEST TEXAS AND NEW MEXICO...AND THE SOUTHEAST NEW MEXICO PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 28, 12:24 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1224 PM CDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 2 E ALPINE 30.36N 103.63W
05/27/2008 E2.75 INCH BREWSTER TX EMERGENCY MNGR
BREWSTER COUNTY EMERGENCY MANAGEMENT REPORTED BASEBALL
SIZE HAIL APPROX. 2 MILES EAST OF ALPINE.
0530 PM HAIL 3 S PERSIMMON GAP 29.62N 103.18W
05/27/2008 E1.75 INCH BREWSTER TX CO-OP OBSERVER
0535 PM HAIL SEAGRAVES 32.94N 102.57W
05/27/2008 E1.75 INCH GAINES TX LAW ENFORCEMENT
GAINES COUNTY SHERIFFS OFFICE REPORTED GOLFBALL SIZE HAIL
IN SEAGRAVES.
0625 PM HAIL LAMESA 32.73N 101.96W
05/27/2008 E1.75 INCH DAWSON TX LAW ENFORCEMENT
FROM 625-645 THERE WAS GOLFBALL AND SMALLER HAIL.
0630 PM HAIL 1 SW MARATHON 30.20N 103.25W
05/27/2008 E0.75 INCH BREWSTER TX TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 1 MILE SOUTHWEST OF MARATHON.
0645 PM HAIL LAMESA 32.73N 101.96W
05/27/2008 E1.75 INCH DAWSON TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED IN LAMESA.
0704 PM HAIL MONAHANS 31.60N 102.89W
05/27/2008 E1.00 INCH WARD TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN MONAHANS.
0745 PM HAIL 4 S SAND 32.64N 102.18W
05/27/2008 E0.75 INCH DAWSON TX CO-OP OBSERVER
0751 PM HAIL GARDENDALE 32.02N 102.37W
05/27/2008 E1.75 INCH ECTOR TX BROADCAST MEDIA
GOLFBALL SIZE HAIL REPORTED IN GARDENDALE.
0800 PM TORNADO 8 WSW FRIENDSHIP 32.59N 102.16W
05/27/2008 DAWSON TX LAW ENFORCEMENT
TEXAS DPS REPORTED A TORNADO ON THE GROUND 8 MILES WEST
SOUTHWEST OF FRIENDSHIP.
0819 PM HAIL 13 WSW TARZAN 32.24N 102.19W
05/27/2008 E0.88 INCH MARTIN TX TRAINED SPOTTER
NICKEL HAIL REPORTED BY TRAINED SPOTTER ON MARTIN COUNTY
LINE 13 WSW OF TARZAN
0819 PM TSTM WND GST 13 WSW TARZAN 32.24N 102.19W
05/27/2008 E60.00 MPH MARTIN TX TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST REPORTED ON THE MARTIN COUNTY
LINE.
0830 PM TSTM WND GST 2 SE LAMESA 32.71N 101.93W
05/27/2008 E62.00 MPH DAWSON TX MESONET
0830 PM HAIL WELCH 32.93N 102.13W
05/27/2008 E0.75 INCH DAWSON TX POST OFFICE
0835 PM FLASH FLOOD LAMESA 32.73N 101.96W
05/27/2008 DAWSON TX TRAINED SPOTTER
ONE FOOT OF WATER REPORTED ACROSS SEVERAL STREETS IN
LAMESA.
&&
JGUDMESTLocal storm report, May 28, 12:28 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1228 PM CDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 2 E ALPINE 30.36N 103.63W
05/27/2008 E2.75 INCH BREWSTER TX EMERGENCY MNGR
BREWSTER COUNTY EMERGENCY MANAGEMENT REPORTED BASEBALL
SIZE HAIL APPROX. 2 MILES EAST OF ALPINE.
0530 PM HAIL 3 S PERSIMMON GAP 29.62N 103.18W
05/27/2008 E1.75 INCH BREWSTER TX CO-OP OBSERVER
0535 PM HAIL SEAGRAVES 32.94N 102.57W
05/27/2008 E1.75 INCH GAINES TX LAW ENFORCEMENT
GAINES COUNTY SHERIFFS OFFICE REPORTED GOLFBALL SIZE HAIL
IN SEAGRAVES.
0625 PM HAIL LAMESA 32.73N 101.96W
05/27/2008 E1.75 INCH DAWSON TX LAW ENFORCEMENT
FROM 625-645 THERE WAS GOLFBALL AND SMALLER HAIL.
0630 PM HAIL 1 SW MARATHON 30.20N 103.25W
05/27/2008 E0.75 INCH BREWSTER TX TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 1 MILE SOUTHWEST OF MARATHON.
0645 PM HAIL LAMESA 32.73N 101.96W
05/27/2008 E1.75 INCH DAWSON TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED IN LAMESA.
0702 PM TORNADO 5 SW LAMESA 32.68N 102.02W
05/27/2008 DAWSON TX STORM CHASER
0704 PM HAIL MONAHANS 31.60N 102.89W
05/27/2008 E1.00 INCH WARD TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN MONAHANS.
0745 PM HAIL 4 S SAND 32.64N 102.18W
05/27/2008 E0.75 INCH DAWSON TX CO-OP OBSERVER
0745 PM TORNADO 15 SW LAMESA 32.58N 102.14W
05/27/2008 DAWSON TX STORM CHASER
0751 PM HAIL GARDENDALE 32.02N 102.37W
05/27/2008 E1.75 INCH ECTOR TX BROADCAST MEDIA
GOLFBALL SIZE HAIL REPORTED IN GARDENDALE.
0800 PM TORNADO 8 WSW FRIENDSHIP 32.59N 102.16W
05/27/2008 DAWSON TX LAW ENFORCEMENT
TEXAS DPS REPORTED A TORNADO ON THE GROUND 8 MILES WEST
SOUTHWEST OF FRIENDSHIP.
0819 PM HAIL 13 WSW TARZAN 32.24N 102.19W
05/27/2008 E0.88 INCH MARTIN TX TRAINED SPOTTER
NICKEL HAIL REPORTED BY TRAINED SPOTTER ON MARTIN COUNTY
LINE 13 WSW OF TARZAN
0819 PM TSTM WND GST 13 WSW TARZAN 32.24N 102.19W
05/27/2008 E60.00 MPH MARTIN TX TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST REPORTED ON THE MARTIN COUNTY
LINE.
0830 PM HAIL WELCH 32.93N 102.13W
05/27/2008 E0.75 INCH DAWSON TX POST OFFICE
0830 PM TSTM WND GST 2 SE LAMESA 32.71N 101.93W
05/27/2008 E62.00 MPH DAWSON TX MESONET
0835 PM FLASH FLOOD LAMESA 32.73N 101.96W
05/27/2008 DAWSON TX TRAINED SPOTTER
ONE FOOT OF WATER REPORTED ACROSS SEVERAL STREETS IN
LAMESA.
&&
JGUDMESTSpecial weather statement, May 28, 1:40 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 140 PM CDT WED MAY 28 2008 TXZ074-281915- DAVIS/APACHE MOUNTAINS AREA- 140 PM CDT WED MAY 28 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS COUNTY. AN RAPIDLY INTENSIFYING THUNDERSTORM WAS LOCATED OVER CENTRAL JEFF DAVIS COUNTY BETWEEN KENT AND THE MCDONALD OBSERVATORY AT 140 PM CDT. LITTLE MOVEMENT WAS DETECTED. AS THIS THUNDERSTORM INCREASES...HEAVY RAIN ACCOMPANIED BY GUSTY WINDS AND SMALL HAIL MAY OCCUR. DEADLY LIGHTNING IS A PARTICULARLY RISK TO ELEVATED TARGETS IN MOUNTAIN AREAS. PEOPLE NEAR THIS THUNDERSTORM SHOULD FIND AN ENCLOSED STURDY STRUCTURE FOR PROTECTION FROM LIGHTNING. 05
Special weather statement, May 28, 2:27 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CDT WED MAY 28 2008 TXZ074-282030- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 227 PM CDT WED MAY 28 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL JEFF DAVIS COUNTY. AT 220 PM CDT...AN INTENSIFYING THUNDERSTORM WAS LOCATED ABOUT 10 MILES SOUTH OF KENT. THE STORM WAS MOVING NORTH NORTH EAST AT 10 MPH. THIS THUNDERSTORM SHOULD CONTINUE TO STRENGTHEN THROUGH THE HOUR AND MAY BECOME SEVERE. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY THE STORM. INDIVIDUALS IN THE PATH OF THIS STORM SHOULD STAY INDOORS UNTIL THE STORM PASSES. AVOID TALL OBJECTS SUCH AS TREES AND OTHER STRUCTURES.
Special weather statement, May 28, 3:33 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 PM CDT WED MAY 28 2008 TXZ057-058-074-282100- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 333 PM CDT WED MAY 28 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEAST CULBERSON COUNTY. AT 333 PM CDT...A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED ABOUT 10 MILES NORTH OF KENT OVER SOUTHEAST CULBERSON COUNTY ...MOVING NORTH AT 20 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO. GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 28, 4:16 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 416 PM CDT WED MAY 28 2008 TXZ074-282200- DAVIS/APACHE MOUNTAINS AREA- 416 PM CDT WED MAY 28 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL JEFF DAVIS COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 18 MILES NORTH OF FORT DAVIS OVER NORTHEASTERN JEFF DAVIS COUNTY AT 416 PM CDT...MOVING SOUTHEAST AT 11 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINS CAN ALSO BE EXPECTED. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. THIS THUNDERSTORM WILL IMPACT MOTORISTS ON STATE HIGHWAY 17 BETWEEN MILE MARKERS 404 AND 424. SEEK SHELTER AS THIS THUNDERSTORM APPROACHES YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:02 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 58 min |
| May 27, 7:02 PM CDT | Tornado Warning | MAF | Dawson | 43 min |
| May 27, 7:05 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 55 min |
| May 27, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 16 min |
| May 27, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 31 min |
| May 27, 7:31 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 59 min |
| May 27, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 58 min |
| May 27, 7:51 PM CDT | Tornado Warning | MAF | Dawson | 39 min |
| May 27, 7:58 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin | 62 min |
| May 27, 8:13 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| May 27, 8:13 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 62 min |
| May 27, 8:26 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 34 min |
| May 27, 8:31 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines, Martin | 59 min |
| May 27, 8:37 PM CDT | Tornado Warning | MAF | Martin | 38 min |
| May 27, 9:46 PM CDT | Flash Flood Warning | MAF | Borden | 3 hr |
| May 28, 1:20 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 55 min |
| May 28, 3:50 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 39 min |
| May 28, 4:47 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.